Fever and Acute Confusion in a Postpartum Patient Following Sublingual Prostaglandin E1 Administration: A Case Report

Authors

  • Dilek Uygur Zekai Tahir Burak Women Health Care Education and Research Hospital, Ankara
  • Nida Erol Zekai Tahir Burak Women Health Care Education and Research Hospital, Ankara
  • Seval Özgü Erdinç Zekai Tahir Burak Women Health Care Education and Research Hospital, Ankara
  • Fatma Salih Zekai Tahir Burak Women Health Care Education and Research Hospital, Ankara
  • Tuba Memur Zekai Tahir Burak Women Health Care Education and Research Hospital, Ankara
  • Salim Erkaya Zekai Tahir Burak Women Health Care Education and Research Hospital, Ankara

Keywords:

Uterine atony, Prostaglandin E1, Postpartum hemorrhage, Fever, Disorientation, Sublingual

Abstract

Postpartum hemorrhage due to uterine atony is a condition that may be life-threatening unless immediate intervention is made. Oxytocin, ergot derivatives, and prostaglandin (PG) E1 are first-line medical treatment options besides an effective uterine fundal massage. If the patient is unresponsive to the medical management approach, surgical intervention is required. All medications have potential side effects.
We present a case that developed uncontrolled tonic body movements and mild disorientation accompanying fever after sublingual PG E1 administration for treatment of uterine atony.

Downloads

Download data is not yet available.

Metrics

Metrics Loading ...

Downloads

Published

2013-08-29

How to Cite

1.
Uygur D, Erol N, Özgü Erdinç S, Salih F, Memur T, Erkaya S. Fever and Acute Confusion in a Postpartum Patient Following Sublingual Prostaglandin E1 Administration: A Case Report. Gynecol Obstet Reprod Med [Internet]. 2013Aug.29 [cited 2022Aug.9];19(2):119-21. Available from: https://www.gorm.com.tr/index.php/GORM/article/view/201

Issue

Section

Case Reports

Most read articles by the same author(s)

1 2 > >>